Lyrica users please answer a few ?'s for me.

Discussion in 'Fibromyalgia Main Forum' started by lmmillion, May 19, 2006.

  1. lmmillion

    lmmillion New Member

    I've been taking Lyrica for almost three weeks now. I'm taking 75mg. twice a day. I saw my Dr. today and told her the only thing I've noticed so far is that I'm nauseated and tired. No relief yet from the pain down the sides of my legs. She commented that most of her patients start to feel relief after a couple of weeks. Oh, and might I mention that my weight has increased 6 lbs. since starting on the Lyrica! My Dr. says that Lyrica has little effect on weight, although I know I've read about it causing weight gain and swollen ankles in some.

    What are your experiences? Is three weeks too soon to see the benefits? Does the sleepiness decrease sometime soon? I am also feeling very irritable and a bit too emotional(crying)these days. Could it be the Lyrica, or is it just coincidental? When I tried Topomax, I became an emotional wreck and had to stop it. I even tried it again several months later, but had the same problem. I haven't tried Neurontin but thought that Lyrica would be better. Any thoughts on this would be greatly appreciated.
  2. dragon06

    dragon06 New Member

    I have been taking Lyrica for just over 2 months now. So far it is the med that has helped me the most. I take 75mg 3 times a day. I started with 50mg 3 times a day for the frist month and then up to 75mg at the start of the second.

    When I started taking it I had some fatigue and dizzyness side effects that have mostly disappeared by now...I noticed them getting better after the first month.

    I still have an eyesight (blurry vision) side effect but I can live with that cause the Lyrica is so helpful.

    I did not get any nausea effects from it at all which is strange for me because I have stomach problems, but it has actually made my stomach better.

    My mother in law did get some nausea but that was attributed to her taking Lyrica at the same time as Cymbalta.

    It is said that Lyrica can help mildly with Depression so I am not sure if it would make you more emotional or not but I don't think that is a known side effect.

    I have not gained much weight in the last 2 months on Lyrica. I did get a little bit of swelling in my feet and ankles but that was a small amount and stopped completely after the second month of treatment.

    Lyrica has worked very well for me...it has not taken my pain away but it has brought me to a point where my pain is much more manageable on a daily basis. It has also helped with some of my extra issues such as my stomach and IBS as it is very good a stopping the muscle spasms. I also am taking far less narcotics since being on the Lyrica as well.
    It definitly isn't a cure and I still have bad days and can overdue it if I am not careful but it has made a significant difference in my everyday life.

    I will be the first person to agree that some meds don't work as well or at all for some as they do for others, but I also think giving a new medicine a decent try (like 1 - 1.5 months) unless there are debilitating or life threatening side effects of course.

    One thing to keep in mind is that if you decide to stop taking Lyrica that you cannot go off it cold turkey. You need to wean off it slowly so definitly discuss this with your doctor.

    I hope this has been helpful to you and I will gladly answer any other questions you may have if I have the answer ;)[This Message was Edited on 05/19/2006]
  3. lmmillion

    lmmillion New Member

    I'm on Cymbalta as well, so maybe that's why I have the nausea. I'm not sure why my Dr. didn't start me off at the 50mg. That would have made more sense. My Dr. doesn't always seem to get dosing right, as I've learned in the past!

    Thanks for the feedback. I guess I should give the Lyrica a longer trial period to see what it does. My Dr. just made me feel like I should have noticed a difference by now. I kind of thought that a few weeks was not that long of a time.
  4. lmmillion

    lmmillion New Member

    I do think that with the antidepressants, I crave sugar and carbohydrates more At least it seems to me like that is the case.However, since adding the Lyrica to the mix, I don't feel more hungry. In fact, I'm kind of nauseated. I don't feel as though I'm eating any more than usual. That's why the 6lb. weight gain surprised me. As with the antidepressants and Lyrica, weight gain is a common symptom. It just makes me furious when my Dr. disregards this info and acts like the drugs have nothing to do with it. Seriously-I do not sit around and stuff my face all day!
  5. dragon06

    dragon06 New Member

    ...and I do not feel hungry all the time. I actually only eat about 2 meals (they are usually small) a day and possibly a snack here and there.

    I do eat more since I started the Lyrica but that's because my stomach spasms have stopped and I am actually able to eat.

    Before the Lyrica I was lucky to get one meal a day in me and was surviving on shakes.

    I didn't notice any weight gain after my first month but I should be going to the doctor in a couple of weeks and will let you know if I have gained anything, although I have no change in how my clothes fit or anything like that.
  6. lmmillion

    lmmillion New Member

    I feel like a zombie. I am so tired all of the time and after almost four weeks, I don't feel any pain relief in my legs at all. I am not sure if I want to continue with this medicine(it's not a preferred brand with my insurance) and it costs me a little more than I care to pay. If it worked, I'd be more inclined to stick with it. My Dr. told me last week that most of her patients have felt relief by now. Is a month not sufficient time for it to start working and the side-effects to lessen? I don't know what to do! Also-if I stop taking it, I need to wean off of it. I'm afraid to take it for a longer period of time, because then it might be harder to wean off of. Any thoughts on this?
  7. dragon06

    dragon06 New Member

    ...some releif by a month already but I have heard people who have takena couple months to get relief.

    I don't know what to tell you about continuing or not. That's something you should discuss with your doctor.

    As far as tiredness it took me about 2 months to get over that side effect. I still have about 1 day a week where I sleep all day but I am not sure if that is Lyrica related or just my body catching up.

    I have found good releif from Lyrica but I know it doesn't work for everybody.

    The best advice I can give you is to discuss it with your doctor and also discuss the weaning off process and make sure you do it as your doctor recommends...don't stop taking it without first checking with your doctor.

    I hope you find something that works.